Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Aug 2, 2023, 2:33 AM CDT for 13 counties in Texas. It took effect at Aug 2, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2023, 2:33 AM CDT (07:33 UTC)
- In effect from
- Aug 2, 2023, 12:00 PM CDT
- Expired
- Aug 2, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS84 KEWX 020733 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 233 AM CDT Wed Aug 2 2023 ...Increased Fire Danger Continues across South Central Texas... .Recently a combination of extremely dry fuel dryness and elevated fire weather conditions have been producing wildfires with high resistance to control per the Texas A&M Forest Service (TFS). Based on these observed impacts, and after coordination with TFS, a decision has been made to issue a Red Flag Warning across portions of the Hill Country and I-35 corridor this afternoon and evening. TXZ171>173-188>193-205>208-030200- /O.NEW.KEWX.FW.W.0010.230802T1700Z-230803T0200Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Bexar-Comal-Guadalupe-Caldwell- 233 AM CDT Wed Aug 2 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND, LOW RELATIVE HUMIDITY, AND CRITICALLY TO EXTREMELY DRY FUELS FOR PORTIONS OF THE HILL COUNTRY AND I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * WINDS...Southeast 10 to 15 mph with occasional gusts near 20 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:24 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 2:24 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
224 AM CDT Wed Aug 2 2023
...New SHORT TERM, LONG TERM, FIRE WEATHER, CLIMATE...
.SHORT TERM...
(Today through Thursday)
Issued at 223 AM CDT Wed Aug 2 2023
The inverted shortwave underneath the ridge, which brought isolated
showers to portions of the region late yesterday afternoon, has
weakened and will continue northwest, around the periphery of the 597
dam H5 ridge centered across northeast Texas. Therefore hot and dry
conditions are forecast today and Thursday. Near record to record
high temperatures are forecast today. No changes made to the heat
hazard headlines for today. There remains a risk for heat related
illnesses for those spending extended time outdoors and not taking
proper precautions.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 223 AM CDT Wed Aug 2 2023
Ensemble mean forecasts depict above normal 500mb heights remaining
above south-central Texas through the long term period. A trough is
expected to stall and deepen across the Midwest/Great Lakes region
early next week, though the lower, near normal heights associated
with this appear to stall near north TX before the trough begins to
weaken again. The result will be continued above normal temperatures
and dry conditions across the region, with Heat Headlines and some
sort of Fire Weather Headlines expected on each day for at least
portions of the CWA as RH's will remain low in the
afternoons/evenings, winds will be breezy at times, and fuels will
remain in their critically dry form. The only mentionable chances for
precipitation appear to be on Monday and Tuesday afternoons next
week (primarily Tuesday) when the lower heights associated with the
aforementioned trough make their closest push. However, these
chances are currently 20% or lower.
&&
.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Wed Aug 2 2023
VFR conditions through the TAF period with FEW-SCT Cu field during
the daytime hours. Winds diminishing overnight and Wednesday morning
to generally around 5 KT. And increase in wind speeds is expected in
the afternoon and evening from the southeast.
&&
.FIRE WEATHER...
Issued at 223 AM CDT Wed Aug 2 2023
Recently a combination of extremely dry fuel dryness and elevated
fire weather conditions have been producing wildfires with high
resistance to control per the Texas A&M Forest Service (TFS). Based
on these observed impacts, and after coordination with TFS, a
decision has been made to issue a Red Flag Warning across portions
of the Hill Country and I-35 corridor this afternoon and evening.
Fuel conditions in this region, combined with minimum RH values of
20-30% and wind speeds of 10-15 mph with gusts to 20 mph, will
continue to support similar fire behavior impacts. A Fire Danger
Statement will be issued for the remainder of the region. Residents
are urged to exercise extra care with any outdoor activities that
could inadvertently ignite a wildfire.
&&
.CLIMATE...
Issued at 223 AM CDT Wed Aug 2 2023
8/02 8/03 8/04 8/05 8/06
AUS 106/2011 105/2011 105/2011 105/1951 104/2013
ATT 107/2011 107/1923 107/2011 106/2011 105/2013
SAT 103/2011 103/2022 103/2022 104/2013 105/2013
DRT 106/2012 106/1996 105/2022 105/1951 107/1964
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 107 78 106 79 / 0 0 0 0
Austin Bergstrom Intl Airport 104 77 103 78 / 0 0 0 0
New Braunfels Muni Airport 104 77 103 78 / 0 0 10 0
Burnet Muni Airport 104 75 103 77 / 0 0 0 0
Del Rio Intl Airport 107 81 106 81 / 0 0 0 0
Georgetown Muni Airport 104 77 103 78 / 0 0 0 0
Hondo Muni Airport 102 75 101 76 / 0 0 0 0
San Marcos Muni Airport 103 76 102 77 / 0 0 0 0
La Grange - Fayette Regional 102 77 101 79 / 0 0 10 0
San Antonio Intl Airport 103 78 102 79 / 0 0 10 0
Stinson Muni Airport 104 78 103 79 / 0 0 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Bastrop-
Burnet-Fayette-Lee-Llano-Travis-Williamson.
Heat Advisory until 9 PM CDT this evening for Atascosa-Bandera-
Bexar-Blanco-Caldwell-Comal-De Witt-Frio-Gillespie-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Medina-Wilson.
&&
Short-Term...76
Long-Term...Gale
Aviation...76Hazardous weather outlook, Aug 1, 3:33 AM CDT, 23 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 333 AM CDT Tue Aug 1 2023 TXZ171>173-183>194-202>209-217>225-228-020900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 333 AM CDT Tue Aug 1 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dangerously hot afternoon into early evening temperatures and heat index values are expected across South Central Texas. Excessive Heat Warnings and Heat Advisories are in effect for eastern portions of South Central Texas until 9 PM CDT. Additionally, elevated to near critical fire weather conditions are expected across all of South Central Texas this afternoon and evening. The combination of hot temperatures, low afternoon humidities, and occasionally breezy winds continue to promote drying of fuels. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated afternoon into early evening temperatures and heat index values are expected through the next week across South Central Texas. Additional Excessive Heat Warnings and Heat Advisories will likely be needed for portions of the region during this time. There remains a risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. Elevated to near critical fire weather conditions are possible each day across most of South Central Texas. The combination of hot temperatures, low afternoon humidities, and occasionally breezy winds continue to promote drying of fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:49 PM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Burnet, Caldwell, Comal and 14 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.